Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Severe cramping and bleeding...any ideas?
An_241720 posted:
I am almost 30yrs old. I just got off my period 10 days ago but two days aago, i began spotting a bright pink. last night i began bleeding severely with lots of clots and severe cramping. could this just be a change in hormones or should i go see a doctor to find out the cause?>
Was this Helpful?
0 of 0 found this helpful
tlkittycat1968 responded:
I would make an appointment with your doctor.
Jane Harrison Hohner, RN, RNP responded:
Dear An: I concur with tlkittycat, but here is some additional information. You mentioned that the spotting began about cycle day 15 (10 days after completing your flow). Given this specific timing the most likely cause would be bleeding with ovulation. Right before ovulation there is a brief spike of estrogen. When this level drops back down to normal, the sharp decline can destabilize the lining of the uterus leading to spotting/bleeding. Some women have this sign of ovulation every month; others only rarely. Fortunately the amount is usually scant and brief in duration, but some women can bleed like a "real" period.

Another POSSIBILITY would be a ruptured ovarian cyst. These can produce an abrupt, severe pain that can send a woman to the ER. When a cyst ruptures it can interrupt regular hormone levels prompting erratic bleeding.

Lastly, and least common, would be a the rupture of an undetected ectopic/tubal pregnancy. Given the amount of flow and severity of pain you should contact your GYN or clinic for follow up.

An_241720 replied to Jane Harrison Hohner, RN, RNP's response:
I don't know if this makes a difference or not but i also had a tubal ligation almost 2yrs ago. the pain has been getting worse also. I am making an appointment tomorrow. Thank you both for your input!

Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.